Medical abortion pills are a popular method to terminate a pregnancy during the initial stages. While the process is considered safe and simple, it comes with certain risks and side effects that women should be aware of. In this article, we will discuss the dangerous side effects and risks that come with medical abortion pills.
Side Effects Of Medical Abortion Pills
Medical abortion pills cause strong uterine contractions that help the body pass the pregnancy. As a result, women may experience the following side effects:
Cramping: Medical abortion pills cause cramping, which can be difficult to bear. Doctors recommend keeping an over-the-counter pain medicine handy, but advise against taking aspirin as it can cause more bleeding.
Vàginal Bleeding: Vāginal bleeding is a common side effect of medical abortion pills. The intensity of the bleeding can be heavier than normal monthly bleeding. While heavy bleeding means that the pill is effective, some women may experience very heavy bleeding and may even require surgery to stop it. Vãginal bleeding may continue for a month, but it won’t be heavy throughout. On the third or fourth week, women may only experience light bleeding or spotting.
Other Side Effects: Women may also experience nausea, weakness, fever or chills, vomiting, headache, diarrhea, and dizziness.
Risks Associated With Medical Abortion Pills
Along with the side effects, medical abortion pills may also put women at risk of certain complications, which may require medical attention. Some of the risks associated with medical abortion pills are:
In some cases, the abortion process induced by a pill may remain incomplete. In such cases, patients should always consult a medical expert to ensure that the process is complete. If it is not, the remaining pregnancy should be removed by surgical procedures.
Large Blood Clots In The Uterus
During the process, women may see blood clots as they bleed. The blood clots that the uterus is passing should not be very large. Ideally, they should not be larger than the size of a lemon. If they are, women should immediately consult a doctor.
Medical abortion pills can cause infections, which may lead to serious complications. If after 24 hours of taking the abortion pill, a woman experiences symptoms such as stomach pain, nausea, weakness with or without fever, she should seek medical attention immediately. Sepsis is a rare infection that could happen to women, caused by a toxin-producing bacteria found in the vagina. The best course of action to avoid such infections is by constantly consulting an expert during and after the process of abortion.
In conclusion, Medical abortion pills are a safe and effective method to terminate a pregnancy during the initial stages. However, women should be aware of the risks and side effects associated with the procedure. It is recommended to consult with a medical expert and have a safe environment before taking the pills. Women should monitor their symptoms and seek medical attention if necessary.